Alert archive / Arkansas / Flash Flood Warnings in 2010

Flash Flood Warning 249, NWS Memphis, TN

July 19, 2010Clay County, Greene County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 19, 2010, 2:10 AM CDT for Clay County, Greene County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2010, 2:10 AM CDT (07:10 UTC)
Expired
Jul 19, 2010, 5:15 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1862 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 11:42 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 18, 11:42 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 PM CDT SUN JUL 18 2010

.UPDATE...

UPDATED FOR 06Z TAF DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 813 PM CDT SUN JUL 18 2010/

UPDATE...
UPDATED FOR LOWERING PRECIPITATION CHANCES THIS EVENING

DISCUSSION...
SKIES HAVE BECOME PARTLY CLOUDY OVER MOST OF THE REGION TONIGHT
WITH VERY LIMITED CU. EARLIER SHOWERS ACROSS NORTHERN MISSISSIPPI
HAVE DIED OUT WITH THE LOSS OF HEATING. HAVE LOWERED POPS IN THIS
AREA TO A SLIGHT CHANCE THROUGH 06Z...THEN TO 10 PERCENT FOR THE
REMAINDER OF THE NIGHT. FURTHER NORTH...TOOK OUT MENTION ON CONVECTION
THIS EVENING...WITH A SLIGHT CHANCE EXPECTED AFTER MIDNIGHT...WITH
THE INTENTIONS THAT SCATTERED STORMS EXPECTED OVER MISSOURI MAY
CONGEAL AND MOVE SOUTHEAST INTO THE NORTHERN COUNTIES. ADJUSTED
SKY GRIDS ALSO FOR THE OVERNIGHT HOURS...WITH DECREASED CLOUD
COVER. OVERNIGHT LOW TEMPERATURES...WINDS...AND HUMIDITY GRIDS
APPEAR TO BE ON TRACK.

JAB

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT SUN JUL 18 2010/

DISCUSSION...
A SMALL LINE OF THUNDERSTORMS OVER SOUTHERN INDIANA IS ALL THAT IS
LEFT OF THIS MORNING/S MCS. AMPLE CAPPING AT 700 MB KEPT THE
MIDSOUTH MOSTLY DRY WITH ONLY A FEW ISOLATED THUNDERSTORMS CUTTING
THROUGH INTO THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS UNLIKELY THROUGH THE LATE
AFTERNOON AND WOULD BE DIURNAL IN NATURE.

MONDAY THROUGH TUESDAY...KEPT CHANCES FOR SHOWERS AND THUNDERSTORMS
GOING FOR MONDAY AS MODELS CONTINUE TO INDICATE GOOD H5 HEIGHT
FALLS JUST NORTH OF THE MIDSOUTH. PASSING IMPULSES SHOULD HAVE NO
PROBLEM TRIGGERING THUNDERSTORM DEVELOPMENT MONDAY AFTERNOON WITH
SBCAPE VALUES AGAIN PROGGED IN THE 3000-4000 J/KG RANGE. GUSTY
WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP. PRECIPITATION CHANCES WILL LINGER INTO
TUESDAY BEFORE UPPER RIDGING BECOMES STRONGER.

WEDNESDAY THROUGH FRIDAY...HEAT ADVISORIES WILL LIKELY BE NEEDED
DURING THE LATER HALF OF THE WEEK. STRONG UPPER RIDGING WILL KEEP
THE REGION MOSTLY DRY WITH MINIMAL RAIN CHANCES THROUGH THE END OF
THE WEEK. SOUTHERLY SURFACE WINDS WILL CONTINUE TO POUR DEEP
MOISTURE INTO THE AREA WITH DEWPOINTS IN THE MID 70S.

SATURDAY THROUGH SUNDAY...LONG RANGE MODELS DEPICT UPPER RIDGING
BEGINS TO BREAK DOWN ALLOWING A SURFACE COLD FRONT TO SLIDE CLOSE
TO THE MIDSOUTH FROM THE NORTH. THE GFS BRINGS THE FRONT INTO THE
AREA SATURDAY NIGHT BRINGING A RETURN OF PRECIPITATION CHANCES.
THE ECMWF KEEPS THE FRONT A BIT FURTHER NORTH BUT STILL DEPICTS
LIGHT QPF ACROSS THE AREA. COMPROMISED BETWEEN THE TWO FOR NOW.

CCD

&&

.AVIATION...

06Z TAF CYCLE

A SUBTLE SHORTWAVE IN NORTHWEST FLOW ALOFT SUCCESSFULLY INITIATED
A FAST MOVING FORWARD PROPAGATING MCS OVER SOUTHEAST MISSOURI LATE
THIS EVENING. THIS CONVECTIVE COMPLEX WILL CONTINUE TO MOVE
QUICKLY SOUTH INTO NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND FAR NORTHWEST TENNESEE OVER THE NEXT COUPLE OF
HOURS THEN SHOULD DIVE FURTHER SOUTHWESTWARD INTO GREATER
INSTABILITY AXIS ALIGNED OVER WESTERN SECTIONS OF THE MID SOUTH.
HAVE INCLUDED A TEMPO FOR THUNDERSTORMS AT JBR WITH HEAVY RAIN...STRONG
WIND GUSTS POSSIBLE AND BRIEF REDUCTION TO IFR VISIBILITIES. FOR
NOW HAVE ONLY INCLUDED VCTS FOR LATE TONIGHT AT MEM AND MKL AS
CONFIDENCE FOR MCS MAINTENANCE DECREASES WITH SOUTHWARD AND
EASTWARD EXTENT. LOW STRATUS AND FOG MAY DEVELOP AS THE MOIST
ATMOSPHERE STABLIZES IN THE WAKE OF THE MCS TOWARDS SUNRISE.

MVFR/VFR CONDITIONS WILL AGAIN BE PREVALENT ON MONDAY IN DIURNAL
CU/STATOCU WITH ISOLATED CONVECTIVE DEVELOPMENT POSSIBLE...ESPECIALLY
DURING THE PEAK HEATING PERIOD. WINDS WILL REMAIN OUT OF THE
SOUTHWEST AROUND 10 KNOTS.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  93  76  95 /  30  40  10  20
MKL  73  89  74  93 /  40  40  20  20
JBR  73  93  74  95 /  60  30  10  20
TUP  74  90  74  94 /  20  40  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 18, 10:20 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 PM CDT SUN JUL 18 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200530-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1020 PM CDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY
NORTH OF INTERSTATE FORTY AFTER MIDNIGHT. DAMAGING WINDS AND
LOCALIZED FLASH FLOODING WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL HEAT ADVISORIES ARE POSSIBLE ACROSS THE AREA TUESDAY
THROUGH NEXT WEEKEND WITH HEAT INDEX READINGS CLIMBING TO BETWEEN
105 AND 109 DEGREES NEARLY EACH DAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS
THE MIDSOUTH. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE
MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER PORTIONS OF
NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...AND WESTERN
TENNESSEE.

JAB

In the hours before

Special weather statement, Jul 19, 12:31 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1231 AM CDT MON JUL 19 2010

ARZ008-009-190615-
CLAY AR-RANDOLPH AR-
1231 AM CDT MON JUL 19 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 AM CDT FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 50 MPH WAS LOCATED 12
MILES NORTH OF SUCCESS AT 1231 AM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
CORNING...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 1:01 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 AM CDT MON JUL 19 2010

ARZ009-018-MOZ113-190645-
CLAY AR-GREENE AR-DUNKLIN MO-
101 AM CDT MON JUL 19 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTH OF MCDOUGAL AT 101 AM CDT...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR CHALK BLUFF NATURAL AREA...CORNING...MARMADUKE...PIGGOTT AND
RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 1:16 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 AM CDT MON JUL 19 2010

ARZ009-MOZ113-115-TNZ001-190645-
CLAY AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-
116 AM CDT MON JUL 19 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...

  NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 50 MPH WAS LOCATED 6
MILES EAST OF WARDELL AT 116 AM CDT...MOVING SOUTH AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...LAKE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CAMPBELL...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 1:26 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 AM CDT MON JUL 19 2010

ARZ008-009-017-018-MOZ113-115-190715-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-PEMISCOT MO-
126 AM CDT MON JUL 19 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6
MILES SOUTH OF MCDOUGAL AT 126 AM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...GREENE...LAWRENCE...PEMISCOT AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR CHALK BLUFF NATURAL AREA...
CORNING...CROWLEYS RIDGE STATE PARK...KENNETT...MARMADUKE...
PARAGOULD...PIGGOTT...RECTOR...SENATH AND STEELE...SHOULD MONITOR
THIS STORM CLOSELY.
Special weather statement, Jul 19, 1:33 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
133 AM CDT MON JUL 19 2010

ARZ028-MOZ113-115-TNZ019-048-049-190730-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-DYER TN-TIPTON
133 AM CDT MON JUL 19 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...

  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF BLYTHEVILLE AT 133 AM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN...DYER...LAUDERDALE...MISSISSIPPI...PEMISCOT AND
TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...FORT PILLOW
STATE PARK...GOSNELL...KEISER...LEACHVILLE...LUXORA...MANILA AND
OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BIG LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
Special weather statement, Jul 19, 2:04 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
204 AM CDT MON JUL 19 2010

ARZ028-TNZ048>050-190745-
MISSISSIPPI AR-LAUDERDALE TN-HAYWOOD TN-TIPTON TN-
204 AM CDT MON JUL 19 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 AM CDT FOR...

  SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A THUNDERSTORM OUTFLOW BOUNDARY PRODUCING WINDS BETWEEN 40 AND 50
MPH WILL PRECEDE THE RAIN AND LIGHTNING. THIS OUTFLOW BOUNDARY WAS
LOCATED ALONG A LINE FROM CARAWAY TO OSCEOLA TO RIPLEY TO NUTBUSH
AT 202 AM CDT...MOVING SOUTH AT 40 MPH.

PEOPLE IN HAYWOOD...LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...
INCLUDING LOCATIONS NEAR COVINGTON...FORT PILLOW STATE PARK...
KEISER...LUXORA...OSCEOLA...RIPLEY AND WILSON...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OPEN
LAKE...SUNK LAKE AND THE CHUTE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:15 AM CDTSevere Thunderstorm WarningMEGLake60 min
Jul 19, 1:07 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion38 min
Jul 19, 1:31 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale29 min
Jul 19, 4:00 AM CDTHeat AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 15 more11 hr

Nearby

Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.